Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Having orange colored anal discharge and constipation. Have to wear pad. Cause and treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Question
I've been having an orange colored anal discharge for about a month as well as a problem with constipation. I have to wear a pad. What should I do?
Posted Sun, 22 Sep 2013 in Digestion and Bowels
 
 
Answered by Dr. Shoaib Khan 2 hours later
Brief Answer:
Fish and/or fish oils in diet cause this

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

I can understand you are concerned about the peculiar presentation. An orange rectal discharge is called keriorrhea and is usually caused by a diet XXXXXXX in a particular fish called escolar; and/or any fish oil.

The orange discharge seen is an indigestible substance that is present in both the above mentioned edibles, and is thus excreted in the same form as it is naturally present (waxy and/or oily; orange color).

If you can relate to the same, simply by discontinuing the consumption of this particular fish or edibles that contain the above mentioned ingredients, your orange discharge should disappear.

I hope you find my response helpful. Feel free to write back to me for any further clarifications, I would be more than happy to help you.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Having orange colored anal discharge and constipation. Have to wear pad. Cause and treatment? 18 hours later
Thank you. The day this started happening I had eaten lasagna @ XXXXXXX Carino's but was not surprised by your answer because the meal was thick with oil which at first show up in my stool. My concern is how long it has taken to get through my system and my lack of control. It has been a month or so. Since I have had constipation, is that why it never seems to stop and what should I do besides avoiding XXXXXXX Carino's?
 
 
Answered by Dr. Shoaib Khan 21 minutes later
Brief Answer:
Increase fluids, high-fiber diet, laxatives

Detailed Answer:
Hello once again.

I am glad you could relate to my answer and find the source of your problem. Not only would you have to avoid eating at XXXXXXX Carino's, but also avoid this fish and fish oil at all other places for life.

Normally it takes just a few days for anything indigestible to get out of your system, I hope you are not consuming fish or fish oils in any other form; if you have been completely avoiding the above mentioned edibles and still continuing to face this particular problem along with constipation then you will have to visit a doctor who would help you with a supervised course of laxatives, to help get the indigestible substances out and also help settle your constipation.

I hope this information helps you. Please do not worry and make sure yu consume plenty of fluids and have a high-fiber diet.

Best of luck and god bless.
Above answer was peer-reviewed by
 
Follow-up: Having orange colored anal discharge and constipation. Have to wear pad. Cause and treatment? 23 hours later
Thank you, Dr. XXXXXXX I really appreciate your advice and already feel much better. I will follow up with my doctor regarding the constipation I have problems with and drink lots of water. You have made me so happy to know this is not as serious as I was thinking it was. Have a great and happy life!!
 
 
Answered by Dr. Shoaib Khan 50 minutes later
Brief Answer:
Glad to be of assistance

Detailed Answer:
Hello once again.

I am so glad I could be of assistance. Please feel free to contact me for any future clarifications, I shall always be available to help you. You can post queries to me directly at: WWW.WWWW.WW
Wishing you a long beautiful and healthy life ahead.

Best of luck and god bless.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor